Patient: I am on Ramipril, Bisoprolol and aspirin, to help heart muscle recover after heart attack. Since taking these pills i have nearly completely lost libido, i am only 23 so this sucks! Can you help??
Symptoms: Low Libido
Doctor: Hello,Thanks for the query to ATD for opinion,As you have already suffered a heart attack at the age of 23, so y ou have to continue these drugs for maintenance of adequate blood flow and recovery of heart’s ejection fraction and prevention of future such episode. Ramipril and bisoprolol do have a known side effect of decreasing libido, but it can’t be stopped at present as decided by your physician.So this would have to be continued. The side effect can be reduced only by decreasing the dosage, but it is not recommended to do so without the consent of your cardiologist.I hope I have answered your query in detail,Wishing you good health,Regards
Comments / Follow Ups
Patient: Thank You, the heart attack was due to over the counter Gym Pre-Workout supplements. Does this mean that I will not have another heart attack as long as i stay away from these products. Also is it ok for me to drink alcohol? ( I am staying away from coffee)
Once the myocardium is damaged, repair occurs by scarring and the complete resolution never occurs. The heart attack invariably happens due to blockage of coronary arteries or severe hypertension where myocardial contractility is increased and oxygen demand to muscle remains unfulfilled. You anyways have to avoid any OTC medications and also avoid alcohol as much as possible, but may be 30ml once or twice a week is still acceptable. Avoid coffee and nicotine and maintain a healthy lifestyle, exercise, and follow healthy dietary habits.